MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BLACK DIAMOND MICRO FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; BLACK DIAMOND MICRO FORCEPS
Model Number 470033-09
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to the customer requesting to have the intuitive device returned.However, isi has not received the product involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A follow-up mdr will be submitted if the product is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted single vessel tecab surgical procedure, the 8mm black diamond micro forceps instrument had a broken cable.The cable got cut.The user completed the procedure with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.Isi followed up with the initial reporter and obtained the following additional information: the instrument was being used to dissect tissue when the issue occurred.There was no instrument collision.The issue was not related to the opening/closing of the instrument but the instrument cable snapped when the instrument was rotated.There was no issue with the horizontal or vertical motion of the grips/wrist.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the 8mm black diamond micro forceps instrument associated with the customer-reported complaint.The instrument was analyzed and was found to have a broken distal pitch cable at the clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.The cable was fully broken.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.

Brand Name
ENDOWRIST
Common Device Name
BLACK DIAMOND MICRO FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19988919
Report Number2955842-2024-18226
Device Sequence Number8363556
Product Code NAY
UDI-Device Identifier00886874112229
UDI-Public(01)00886874112229(11)221028(10)K10221030
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470033-09
Device Catalogue Number470033
Device Lot NumberK10221030 0034
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/21/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose